MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A34-34/C100V
Medical Device Problem Codes Material Puncture/Hole (1504); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 05/26/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal stent graft.Approximately two (2) years post initial procedure, the patient presented to the hospital due to a type 3a endoleak.A re-intervention was completed the following day.The physician elected to implant an additional afx vela infrarenal stent graft at the separation however the proximal edge of the new vela did not fully appose; therefore, an additional non-endologix stent graft (excluder) was implanted with success.The patient was stable post-procedure (mfr report# 2031527-2020-00148).Approximately (1) one year post-re-intervention the patient entered into a shock state resulting from a type 3a endoleak.An (evar) endovascular aneurysm repair was performed and a non-endologix stent graft (excluder) proximal extension was additionally added to the inside of the existing stent-grafts, there was no increase in the blood pressure and the patient¿s condition did not improve with them remaining in a shock state.The patient expired on the same day.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal stent graft.Approximately two (2) years post initial procedure, the patient presented to the hospital due to a type 3a endoleak.A re-intervention was completed the following day.The physician elected to implant an additional afx vela infrarenal stent graft at the separation however the proximal edge of the new vela did not fully appose; therefore, an additional non-endologix stent graft (excluder) was implanted with success.The patient was stable post-procedure (mfr report# 2031527-2020-00148).Approximately (1) one year post-re-intervention the patient entered into a shock state resulting from a type 3a endoleak.An (evar) endovascular aneurysm repair was performed and a non-endologix stent graft (excluder) proximal extension was additionally added to the inside of the existing stent-grafts, there was no increase in the blood pressure and the patient¿s condition did not improve with them remaining in a shock state.The patient expired on the same day.Addition information: the clinical assessment determined that there was evidence to suggest a type 3b endoleak of the bifurcated stent graft, sac growth of 23mm and an aortic rupture had also occurred.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3a endoleak of the aortic components is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type 3b endoleak of the bifurcated stent graft, sac growth of 23mm and an aortic rupture had also occurred.The most likely causation for the reported event is user-related due to the off-label concomitant product use of a non-endologix device during the previous re-intervention in 2020.Procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was reported as being deceased.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply corrections: b5 describe event or problem.G4 awareness date.H6 device codes (as evaluated); remove 3190.H6 evaluation result codes; remove 3233.H6 evaluation conclusion codes; remove 11.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12002866
Report Number2031527-2021-00237
Device Sequence Number17041427
Product Code MIH
UDI-Device Identifier00818009013552
UDI-Public(01)00818009013552(17)220522
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/22/2022
Device Model NumberA34-34/C100V
Device Lot Number2250155-016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL 1728932011; AFX2 BIFURCATED STENT GRAFT 1751374002; AFX VELA SUPRARENAL 1728932011; AFX2 BIFURCATED STENT GRAFT 1751374002
Outcome Attributed to Adverse Event Death;
Patient Age86 YR